Alert archive / Vermont / Wind Advisories in 2011
Wind Advisory 6, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Apr 23, 2011, 4:05 AM EDT for Chittenden County, Franklin County, Grand Isle County, Vermont; Clinton County, Essex County, New York. It took effect at Apr 23, 2011, 11:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 4:05 AM EDT (08:05 UTC)
- In effect from
- Apr 23, 2011, 11:00 AM EDT
- Expired
- Apr 23, 2011, 3:07 PM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 17 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2039 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853 WWUS71 KBTV 230805 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 405 AM EDT SAT APR 23 2011 NYZ028-035-VTZ001-002-005-232100- /O.NEW.KBTV.WI.Y.0006.110423T1500Z-110423T2100Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON 405 AM EDT SAT APR 23 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON. * LOCATIONS...THE NORTHERN CHAMPLAIN VALLEY...MAINLY ALONG LAKE CHAMPLAIN. * HAZARDS...STRONG SOUTHERLY WINDS. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...SOUTH WINDS WILL INCREASE THIS MORNING...PEAKING DURING THE MID-DAY HOURS...AND DIMINISH THIS EVENING. * IMPACTS...ISOLATED TO SCATTERED DAMAGE OF TREES AND POWERLINES ALONG WITH POWER OUTAGES ARE POSSIBLE. IN ADDITION...THE COMBINATION OF WIND AND WAVE ACTION WILL ENHANCE FLOOD EFFECTS ON WINDWARD FACING LAKE SHORES...WHICH MAY CAUSE ADDITIONAL DAMAGE TO SHORELINE ROADS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ LAHIFF
3 follow-up statements
687 WWUS71 KBTV 231102 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 702 AM EDT SAT APR 23 2011 NYZ028-035-VTZ001-002-005-231915- /O.CON.KBTV.WI.Y.0006.110423T1500Z-110423T2100Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON 702 AM EDT SAT APR 23 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON. * LOCATIONS...THE NORTHERN CHAMPLAIN VALLEY...MAINLY ALONG LAKE CHAMPLAIN. * HAZARDS...STRONG SOUTHERLY WINDS. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...SOUTH WINDS WILL CONTINUE TO INCREASE THIS MORNING... PEAKING DURING THE MID-DAY HOURS...AND DIMINISH THIS EVENING. * IMPACTS...ISOLATED TO SCATTERED DAMAGE OF TREES AND POWERLINES ALONG WITH POWER OUTAGES ARE POSSIBLE. IN ADDITION...THE COMBINATION OF WIND AND WAVE ACTION WILL ENHANCE FLOOD EFFECTS ON WINDWARD FACING LAKE SHORES...WHICH MAY CAUSE ADDITIONAL DAMAGE TO SHORELINE ROADS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ LAHIFF
332 WWUS71 KBTV 231704 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 104 PM EDT SAT APR 23 2011 NYZ028-035-VTZ001-002-005-232100- /O.CON.KBTV.WI.Y.0006.000000T0000Z-110423T2100Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON 104 PM EDT SAT APR 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 5 PM EDT THIS AFTERNOON. * LOCATIONS...THE NORTHERN CHAMPLAIN VALLEY...MAINLY ALONG LAKE CHAMPLAIN. * HAZARDS...STRONG SOUTHERLY WINDS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON. * IMPACTS...MINOR TREE DAMAGE AND ISOLATED POWER OUTAGES ARE POSSIBLE. IN ADDITION...THE COMBINATION OF WIND AND WAVE ACTION WILL ENHANCE FLOOD EFFECTS ON SOUTH TO SOUTHEAST FACING LAKE SHORES...WHICH MAY CAUSE ADDITIONAL DAMAGE TO SHORELINE ROADS AND LOW LYING AREAS...ESPECIALLY NEAR CUMBERLAND HEAD...THE NORTHERN CHAMPLAIN ISLANDS...AND CHAZY AREAS. * AT 1211 PM THE PLATTSBURGH ASOS REPORTED A WIND GUSTS TO 40 MPH. IN ADDITION...EMERGENCY MANAGEMENT IN CLINTON COUNTY REPORTS MINOR LAKE SHORE FLOODING IN THE CUMBERLAND HEAD AREA AND ALONG LAKE SHORE ROAD IN THE TOWN OF CHAZY DUE TO WATER AND WAVES CAUSED BY THE STRONG WINDS AND ELEVATED LAKE LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
677 WWUS71 KBTV 231907 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 307 PM EDT SAT APR 23 2011 NYZ028-035-VTZ001-002-005-232015- /O.CAN.KBTV.WI.Y.0006.000000T0000Z-110423T2100Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON 307 PM EDT SAT APR 23 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE NORTHERN CHAMPLAIN VALLEY. THE THREAT FOR WIND GUSTS TO 50 MPH HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 23, 3:53 AM EDT, 12 minutes earlier.
Area forecast discussion, Apr 23, 3:53 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 353 AM EDT SAT APR 23 2011 .SYNOPSIS... A SURFACE WARM FRONT WILL LIFT ACROSS THE NORTH COUNTRY ON SATURDAY AND PRODUCE OCCASIONAL RAIN SHOWERS...ESPECIALLY DURING THE MORNING HOURS. THE RAIN COULD MIX WITH SNOW AND SLEET DURING THE EARLY MORNING HOURS ON SATURDAY...BEFORE THE PRECIPITATION TAPERS OFF BY SATURDAY AFTERNOON. IN ADDITION...GUSTY SOUTH TO SOUTHEAST WINDS WILL DEVELOP ON SATURDAY WITH TEMPERATURES MAINLY IN THE 40S. WARMER AND DRIER WEATHER CAN BE ANTICIPATED ON SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 141 AM EDT SATURDAY...MINOR TWEAKS TO THE FORECAST FOR THIS EARLY MORNING UPDATE...MAINLY TO ADJUST PRECIP TIMING AND BRING TEMPS MORE IN LINE WITH SURFACE OBS. PREVIOUS DISCUSSION BELOW... THE FCST FOCUS THRU SAT WL BE POTENTIAL GUSTY SOUTH TO SOUTHEAST WINDS...MIXED PRECIP...AND AMOUNT OF QPF. TEMPERATURES GENERALLY IN THE 40S ACROSS THE NORTH COUNTRY AT 00Z SAT WITH CONTINUED LOW SURFACE DEWPOINTS IN PLACE...GENERALLY TEENS TO LWR 20S. IR IMAGERY SHOWS MID-UPR CLOUDS GRADUALLY ADVANCING NORTHWARD INTO THE FORECAST AREA AS SFC ANTICYCLONE DEPARTS EWD THRU THE GULF OF MAINE. SEEING A PERIOD OF GOOD RADIATIONAL COOLING IN THE MEANTIME AND THRU LATE THIS EVENING. TEMPS WILL BEGIN TO LEVEL OFF AFTER MIDNIGHT. LEADING EDGE OF WARM FRONTAL PRECIPITATION EXTENDS FROM NEAR BUF-BGM AT 0030Z...AND WILL EVENTUALLY REACH NRN NY 07-10Z AND ACROSS VERMONT 09-12Z SATURDAY WITH STRONG 850-700MB WAA SHOWN BY 15Z SREF. WILL DELAY ONSET OF PCPN SLIGHTLY FROM PREVIOUS FCST BASED ON CURRENT TRENDS...BUT STILL LOOKING AT NEAR 100 POPS DURING THE MORNING HOURS SATURDAY. IN TERMS OF PRECIP TYPE...PLENTY OF EVAPORATIVE /WET-BULB COOLING POTENTIAL AS PRECIP COMMENCES WITH ANTECEDENT DRY AIR MASS. THUS...FORESEE A RAIN/SNOW MIX THRU ABOVE 15Z...ESPECIALLY ACROSS CENTRAL/ERN VT. MAY SEE A QUICK COATING-1" OF SNOW ABOVE 1500 FEET IN THE NRN ADIRONDACKS AND ABOVE 1000 FT IN CENTRAL/ERN VERMONT BASED ON ANTICIPATED VERTICAL TEMPERATURE PROFILES. THIS IS ALREADY HIGHLIGHTED IN THE CURRENT FORECAST. SOUTH WINDS IN THE CHAMPLAIN VALLEY MAY PRECLUDE MUCH MIXING...BUT A FEW WET SNOW FLAKES CAN/T BE RULED OUT AT BTV. QPF AMTS STILL LOOK TO BE IN THE 0.2-0.4" RANGE...WITH MOST OF THAT WITH STRONGEST WAA ASCENT 12-16Z SATURDAY. SE LOW-LEVEL FLOW MAY YIELD A BIT OF PRECIPITATION SHADOWING WITH PCPN AMTS ON THE LOWER END OF THE RANGE FOR THE CHAMPLAIN VALLEY AND NEAR THE LWR PASSUMPSIC/UPR CONNECTICUT RIVER VALLEY IN VERMONT. LIGHT SOUTH WINDS WILL INCREASE TO 15-25 MPH 09-15Z WITH GUSTS TO 35-45 MPH RIGHT ALONG THE WRN SLOPES OF THE GREEN MTNS AND ACROSS THE MOUNTAINS. THE WINDS ARE NOT EXPECTED TO BE AS HIGH AS LAST SUNDAYS EVENT...AND WILL CONTINUE TO HOLD OFF ON ADVISORIES. STRONGEST WINDS OCCUR 12-16Z...THEN SHIFT INTO THE SW SATURDAY AFTN WITH WARM FRONTAL PASSAGE. A FEW LINGERING SHOWERS POSSIBLE SATURDAY AFTERNOON...BUT NOT MUCH LARGE-SCALE CONVERGENCE TO GENERATE SIGNIFICANT RAINFALL ONCE WARM FRONT LIFTS TO THE NORTH AND EAST. ON SATURDAY...TEMPS WL STRUGGLE IN THE 30S/L40S THRU THE MORNING HRS...BUT IF A FEW BREAKS CAN DEVELOP IN THE AFTN WITH PROGGED 85H TEMPS BTWN 6 AND 8C...HIGHS COULD REACH L/M 50S DACKS/SOUTHERN SLV...AND PARTS OF THE CPV...WHILE NEK AND EASTERN VT STRUGGLE WITH HIGHS IN THE U30S TO L40S. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... AS OF 542 PM EDT FRIDAY...MID/UPPER LVL PATTERN WL FEATURE FAST CONFLUENT FLW ACRS OUR CWA...WITH BEST MOISTURE/INSTABILITY LOCATED WITHS SFC BOUNDARY ACRS THE MID ATLANTIC STATES. A WEAK SFC FRNT AND ASSOCIATED 5H VORT PASSES ACRS OUR CWA ON SATURDAY NIGHT...BUT OVERALL MOISTURE IS LIMITED. THEREFORE WL MENTION SCHC TO CHC POPS WITH ONLY LIGHT QPF AMOUNTS EXPECTED. SFC GRADIENT AND LIMITED LLVL CAA WL KEEP TEMPS NEAR 30F MTNS TO 40F VALLEYS ON SATURDAY NIGHT. SUNDAY INTO SUNDAY NIGHT...WEAK SFC HIGH PRES BUILDS INTO OUR CWA AND WL KEEP OUR FA MAINLY DRY. HOWEVER...GFS SHOWS SOME 850 TO 500MB ENHANCED RH FIELDS...WHICH WL RESULT IN SOME MID/UPPER LVL CLOUDS...ESPECIALLY SUNDAY AND COULD PRODUCE A FEW LIGHT SHOWERS. PROGGED 85H TEMPS BTWN -1C AND +1C...SUPPORT HIGHS MAINLY IN THE 50S...WHICH IS CLOSE TO NORMAL. WEAK SFC BOUNDARY TRIES TO LIFT NORTH SUNDAY NIGHT...ALONG WITH ENHANCED MOISTURE AND SOME WEAK UVVS. WL MENTION CHC POPS FOR RAIN ACRS SOUTHERN VT ZNS BY 12Z MONDAY...WITH OVERNIGHT LOWS MAINLY IN THE 30S TO NEAR 40F. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 352 AM EDT SATURDAY...A VERY ACTIVE WEATHER PATTERN IN THE LONG TERM FORECAST...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. A WARM FRONT WILL LIFT NORTH INTO THE REGION ON MONDAY. HAVE GONE WITH LIKELY POPS FOR SHOWERS MONDAY NIGHT...AS GFS AND ECMWF IN GOOD AGREEMENT HERE. MODELS DIFFER A BIT ON TUESDAY...WITH THE GFS LIFTING THE WARM FRONT NORTH OF THE REGION... WHILE THE ECMWF KEEPS THE WARM FRONT OVER THE REGION MOST OF TUESDAY. TEMPERATURES COULD BE A BIT COOLER ON TUESDAY IF ECMWF MODEL IS CORRECT...WITH ALSO GREATER CHANCES FOR SHOWERS AND THUNDERSTORMS ON TUESDAY. WEDNESDAY AND THURSDAY...GFS AND ECMWF MODEL HAVE THE WARM FRONT NORTH OF THE REGION...WITH TEMPERATURES MAINLY IN THE 70S. AIR MASS WILL BECOME UNSTABLE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FROM TUESDAY THROUGH EARLY THURSDAY EVENING. ECMWF AND GFS MODELS SHOW A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY NIGHT. THERE WILL BE A CHANCE OF SHOWERS ON FRIDAY...AS AN UPPER TROUGH MOVES INTO THE REGION. GRIDDED MOS POPS LOOK A BIT ON THE HIGH SIDE THROUGH THE PERIOD...SO HAVE LOWERED THEM TO CHANCE POPS. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... THROUGH 06Z SUNDAY...CEILINGS WILL CONTINUE TO LOWER THIS MORNING AS A WARM FRONT APPROACHES THE REGION. PRECIPITATION WILL BEGIN AS A BRIEF PERIOD OF SNOW OR MIXED PRECIPITATION EARLY THIS MORNING ACROSS THE ADIRONDACKS AND GREEN MOUNTAINS...ESPECIALLY AT KMPV AND KSLK. ANY MIXED PRECIPITATION WILL CHANGE TO PLAIN RAIN AS WARMER AIR AT THE SURFACE AND ALOFT MOVES INTO THE REGION LATER THIS MORNING. EXPECTING CEILINGS TO LOWER TO MVFR BY 14Z-16Z SATURDAY...WITH SOME AREAS OF IFR POSSIBLE AFTER 23Z SATURDAY. THE HIGHER TERRAIN OF THE ADIRONDACKS AND GREEN MOUNTAINS WILL BECOME OBSCURED IN CLOUDS AND PRECIPITATION. EXPECTING SURFACE WIND GUSTS OF 20-30 KNOTS TO DEVELOP BETWEEN 12Z-16Z SATURDAY AND CONTINUE TO AROUND 23Z SATURDAY. OUTLOOK 06Z SUNDAY THROUGH THURSDAY... SUN...MAINLY VFR UNDER WEAK HIGH PRESSURE. MON...LOWERING TO MVFR WITH SHOWERS AS WARM FRONT MOVES INTO AREA. TUE...MAINLY VFR WITH MVFR POSSIBLE AT TIMES IN SCT SHWRS/THNDSTRMS. WED...MVFR AT TIMES IN SCT SHWRS AND PSBL THNUDERSTORMS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...BANACOS/LAHIFF SHORT TERM...TABER LONG TERM...WGH AVIATION...WGH/RJS
Nearby
Wind Advisories in Vermont, 2011Wind Advisories in New York, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.